MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ARTHROSCOPE

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ARTHROSCOPE
Model Number 375-940-000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection of the returned complaint device revealed no sign of gross visible bends to the outer shaft but the distal end did have some scaring and visible damage to the inside surface.Galling appeared on the outer shaft tip.The distal tip of the inner shaft was broken off and appeared to have damage to several of the flute cutting surfaces.A review of the dhr for the reported lot number supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are the user applied too much force to the device or the arthroscopic shaver may have come into contact with staples, clips or another metal/hard object, resulting in damage to the blade.The instructions for use (ifu) state: before beginning the procedure, verify compatibility of all instruments and accessories.Plug in and set up the generator according to the instructions in the manufacturer¿s manual.Select an arthroscopic shaver with size, blade, and function most appropriate for the procedure.Inspect the instrument for overall condition and physical integrity.Do not use the instrument if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.Follow a suitable surgery protocol.Careful handling of the instrument is necessary to avoid damage or breakage as a result of excessive force.Do not apply excessive pressure or ¿side-load¿ the blade during use.Side-loading does not improve the performance of the instrument, can dull the blade, and/or produce metal particulates.Do not allow the arthroscopic shaver to come into contact with staples, clips or any metal object to avoid damage to the blade and possible patient injury.The tip of the bur or cutter must be irrigated periodically (general recommendation: once a minute) to cool the blade and prevent excised tissues from accumulating.Do not run the instrument without appropriate suction for the duration of the process.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that part of the arthroscopic shaver tip broke off the inner shaft.The tip fell into the patient and was retrieved immediately with graspers.The procedure was completed with another shaver.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6337849
Report Number0001056128-2017-00035
Device Sequence Number1200579
Product Code HRX
UDI-Device Identifier00885825014551
UDI-Public(01)00885825014551(17)190427(10)4513640
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K012605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2019
Device Model Number375-940-000
Device Catalogue Number375-940-000RR
Device Lot Number4513640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2017
Initial Report FDA Received Date02/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1